Atripla diarrhea and belly pain
Dec 4, 2009
i am 29 years old and HIV+ for 4 years now.
the last 6 months i have everyday diarrhea and the last 2 weeks, when i feel the need like going at the toilet, my belly lower part (over the pubic hair) is hurting me a lot.
after the toilet relief, i am in a perfect condition. but when i feel the need of the toilet i am in big pain until i get relief.
what can this be? is it atripla? is this something else? what can i do to help myself?
Response from Dr. Henry
It would be unusual but possible to develop GI intolerance to Atripla after 18 months on the drug. More likely would be an infection (i.e. parasitic, C difficile or other) or some form of inflammatory bowel process. A complete history and physical examination by your HIV specialist might help point to a cause. A stool analysis and possibly colonoscopy would often be considered to work up the diarrhea. Food intolerances (ie gluten or lactose) can also develop so there can be causes other than infection or your HIV drugs. If work-up is negative then a decision would need to be made whether any of your drugs could be switched around to see if an offending drug can be identified (ie rarely patients have loose stools develop on tenofovir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.